Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Adverse Effects of Dieting on Antidepressants

Posted by rtc on October 5, 2001, at 13:52:19

In reply to Re: Adverse Effects of Dieting on Antidepressants rtc, posted by paxvox on October 5, 2001, at 12:17:15

Paxvox,

Thanks for the post, but you do not understand my question. Her "cocktail" is working for her and has been successful in giving her a normal life for around three years (after a devastating 13 years of hell on earth, with the most treatment resistant Major Depression a team of doctors here has ever seen).

We don't need to know how the medicines interact with each other, there has been no negative aspects of that for three years.

My wife CAN successfully lose weight. She was using the Weight Watcher's Plan and it was very effective. BUT after losing 20 pounds she took a turn for the worse with the Major Depression. It took months to recover from this. A blood test for Disipramine showed a DROP theraputic level, lower than the clinical theraputic window for this medicine.

After recovery we tried it again (dieting). Same thing happened, after about 5 weeks and a weight loss of 20 pounds her depression returned! Another blood test showed the same drop in Disipramine.

She is recovering again. HERE is what I'm trying to find out on this thread: What is the metabolic action occuring here where dieting (a loss of fat, a change in fat intake) causes a serum level drop of Disipramine in the bloodstream? Is this medicine absorbed by fat? What bodily changes occur during weight loss that would interfere with Antidepressants? We believe that ANY diet (not just Weight Watchers) will cause her Disipramine level to change.

My wife tried Wellbutrin 9 years ago. It caused seizures. Her depression has been so long and so severe we would never consider any medication based on its ability to help her lose weight. Her medicines are working now, and considering it takes months just to see if a new drug WORKS at all, she would never consider changing if what she is using now works.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:rtc thread:80035
URL: http://www.dr-bob.org/babble/20010927/msgs/80362.html